Sharp vaginal pain during sex?

Watch
Anonymous #1
#1
Report Thread starter 1 year ago
#1
Hi all! Let me preface this question with some history. I've dealt with chronic UTI's and non-UTI vaginal pain since I was 11 years old (20 now). The first birth control pill I was on when I was 12 (to regulate severe acne, don't remember what it was called) gave me excruciating UTI-like pain that I suffered with for about 3 years, not knowing what it was and stumping specialists left and right, before a friend alerted me his girlfriend had the same symptoms from the same pill. I switched to a pill called Reclipsen, the pain magically vanished, and I had been fine for around 5 years, before recently (in November) I began experiencing pain again, but this time it was different.

The UTI-like pain was not as severe, it was more like an inconsistent itch or dull burning, that ultimately disappeared about a month ago. Sometimes it just happens, too, I'm a very sensitive person physically, everything down to the soap is scentless/made for babies/hypoallergenic. Stuff as simple as sitting in the car can trigger the pain, due to how the seats are shaped. However, I've also been experiencing a new symptom that hasn't gone, which is a sharp pain during sex in one specific location; just inside the vaginal opening, to the upper left, almost directly on the opening itself. It is in the same place each time. It feels like there's some sort of tear or bruise, but it's been seven months since it first began, and I've taken time off from sex to try and let it 'heal' to no avail. Sometimes I can have sex and barely notice it, and sometimes sex is impossible due to the pain, especially in certain positions (cowgirl/reverse cowgirl, mostly). It's frustratingly inconsistent. I don't think it's due to an injury, although I do have a wonky back from an injury sustained during childhood; I do physical therapy regularly for this, and since it's a pain I've never felt before, I don't think they're related.

So, I went to the doctor in April suspecting it may be an infection (only been with one person sexually). I was put on antibiotics for a yeast infection as well as bacterial vaginosis. No luck. Doc and I discussed switching birth control again three weeks ago, which she said might do the trick, since hormones do change over the years, and the Reclipsen could be causing these symptoms. I'm now on a pill called Tri-Sprintec. She said it could take up to three months for my body to adjust.

In the meanwhile, does anyone have any suggestions as to what this sharp pain may be? Insufficient lubrication caused by the pill, perhaps? I don't use condoms since I'm allergic to the material, and most lubricants make me itch and burn, too. Ovarian cysts run in my direct family, but I'm checked regularly for them and seem to be in the clear at the moment (I also don't think it's that since the pain feels superficial, not deep inside the vagina). Sorry for the wall of text, I've just been to so many doctors throughout the years that sometimes health forums actually give me the right answers haha. Thanks in advance!
0
reply
Apachecow
Badges: 19
Rep:
?
#2
Report 1 year ago
#2
Try some non latex condoms. Lots of different lubes available and some very hypoallergenic - KY jelly very available and gentle. Try googling something like "Sliquid Organics Natural Gel Lubricant 255ml", not sure the rules on links. Maybe not something you can easily pick up in town, but lots online.

If you can cope with the non latex condoms then maybe try a break from the pill to rule out hormonal contraception as a complicating factor.
0
reply
Anonymous #1
#3
Report Thread starter 1 year ago
#3
Hey, thanks for the response! I somehow forgot to mention I'm also on the pill to control debilitating menstrual cramps (the kind that make me go to the hospital and pass out from the pain for the entire duration of the period: this, too, runs in the family). I've tried just about all that KY has to offer in the lubricant department, and all leave me with some nasty irritation, so I think I'll give the Sliquid a try when I can!

(Original post by Apachecow)
Try some non latex condoms. Lots of different lubes available and some very hypoallergenic - KY jelly very available and gentle. Try googling something like "Sliquid Organics Natural Gel Lubricant 255ml", not sure the rules on links. Maybe not something you can easily pick up in town, but lots online.

If you can cope with the non latex condoms then maybe try a break from the pill to rule out hormonal contraception as a complicating factor.
0
reply
Amy06
Badges: 10
Rep:
?
#4
Report 1 year ago
#4
Have you been checked for something long term like vaginismus or endometriosis?

Endo really affected my day to day life and sex life and presented with similar symptoms, especially passing out from pain and crying for hours
1
reply
Anonymous #1
#5
Report Thread starter 1 year ago
#5
I haven't been checked for it, but I've definitely considered it. If this new birth control doesn't work out, that'll be my next step. Thank you!
(Original post by Elektra06)
Have you been checked for something long term like vaginismus or endometriosis?

Endo really affected my day to day life and sex life and presented with similar symptoms, especially passing out from pain and crying for hours
0
reply
Apachecow
Badges: 19
Rep:
?
#6
Report 1 year ago
#6
Endometriosis is a good call
0
reply
Waterbottle98
Badges: 12
Rep:
?
#7
Report 1 year ago
#7
My ex was having weird issues like that. Made me go out and spend me dosh on these organic soap sets they worked though, without going into loads of detail, we had over doubled in the amount we did it! Shame she turned out to be evil she legit kicked my cat smh.
0
reply
mgi
Badges: 20
Rep:
?
#8
Report 1 year ago
#8
(Original post by Anonymous)
Hi all! Let me preface this question with some history. I've dealt with chronic UTI's and non-UTI vaginal pain since I was 11 years old (20 now). The first birth control pill I was on when I was 12 (to regulate severe acne, don't remember what it was called) gave me excruciating UTI-like pain that I suffered with for about 3 years, not knowing what it was and stumping specialists left and right, before a friend alerted me his girlfriend had the same symptoms from the same pill. I switched to a pill called Reclipsen, the pain magically vanished, and I had been fine for around 5 years, before recently (in November) I began experiencing pain again, but this time it was different.

The UTI-like pain was not as severe, it was more like an inconsistent itch or dull burning, that ultimately disappeared about a month ago. Sometimes it just happens, too, I'm a very sensitive person physically, everything down to the soap is scentless/made for babies/hypoallergenic. Stuff as simple as sitting in the car can trigger the pain, due to how the seats are shaped. However, I've also been experiencing a new symptom that hasn't gone, which is a sharp pain during sex in one specific location; just inside the vaginal opening, to the upper left, almost directly on the opening itself. It is in the same place each time. It feels like there's some sort of tear or bruise, but it's been seven months since it first began, and I've taken time off from sex to try and let it 'heal' to no avail. Sometimes I can have sex and barely notice it, and sometimes sex is impossible due to the pain, especially in certain positions (cowgirl/reverse cowgirl, mostly). It's frustratingly inconsistent. I don't think it's due to an injury, although I do have a wonky back from an injury sustained during childhood; I do physical therapy regularly for this, and since it's a pain I've never felt before, I don't think they're related.

So, I went to the doctor in April suspecting it may be an infection (only been with one person sexually). I was put on antibiotics for a yeast infection as well as bacterial vaginosis. No luck. Doc and I discussed switching birth control again three weeks ago, which she said might do the trick, since hormones do change over the years, and the Reclipsen could be causing these symptoms. I'm now on a pill called Tri-Sprintec. She said it could take up to three months for my body to adjust.

In the meanwhile, does anyone have any suggestions as to what this sharp pain may be? Insufficient lubrication caused by the pill, perhaps? I don't use condoms since I'm allergic to the material, and most lubricants make me itch and burn, too. Ovarian cysts run in my direct family, but I'm checked regularly for them and seem to be in the clear at the moment (I also don't think it's that since the pain feels superficial, not deep inside the vagina). Sorry for the wall of text, I've just been to so many doctors throughout the years that sometimes health forums actually give me the right answers haha. Thanks in advance!
You could try Chinese Medicine. They may have some other ideas.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Do you think receiving Teacher Assessed Grades will impact your future?

I’m worried it will negatively impact me getting into university/college (6)
54.55%
I’m worried that I’m not academically prepared for the next stage in my educational journey (0)
0%
I’m worried it will impact my future career (1)
9.09%
I’m worried that my grades will be seen as ‘lesser’ because I didn’t take exams (2)
18.18%
I don’t think that receiving these grades will impact my future (0)
0%
I think that receiving these grades will affect me in another way (let us know in the discussion!) (2)
18.18%

Watched Threads

View All